Advertisement

Reactions Weekly

, Volume 1719, Issue 1, pp 187–187 | Cite as

Piperacillin/tazobactam

Thrombocytopenia: 2 case reports
Case report
  • 29 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, an 81-year-old man and a 77-year-old man were described, who developed severe thrombocytopenia following re-exposure to piperacillin/tazobactam treatment [route and dosage not stated].

Case 1: An 81-year-old man developed severe thrombocytopenia following re-exposure to piperacillin/tazobactam treatment for lower lobe pneumonia. The man had type II diabetes, depression, dementia, chronic obstructive pulmonary disease and hypertension. His chest X-ray revealed left lower lobe pneumonia, and he started therapy with moxifloxacin and piperacillin/tazobactam. Unfortunately, he became hypoxic and his condition deteriorated. He was then transferred to another hospital with a diagnosis of hypoxic respiratory failure. After hospitalisation, he continued on vasopressors...

Reference

  1. Alzahrani M, et al. Rapid onset severe thrombocytopenia following reexposure to piperacillin-tazobactam: report of two cases and review of the literature. Platelets 29: 628-631, No. 6, 18 Aug 2018. Available from: URL: http://doi.org/10.1080/09537104.2018.1468025 - Saudi Arabia

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations